Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 5, NWS Tulsa, OK

March 5, 2024Adair County, Oklahoma; Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 5, 2024, 5:07 AM CST for Adair County, Oklahoma; Crawford County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2024, 5:07 AM CST (11:07 UTC)
Expired
Mar 5, 2024, 5:30 AM CST
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Adair County, OK

The radar

The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

274 
WUUS54 KTSA 051107
SVRTSA
ARC033-OKC001-051130-
/O.NEW.KTSA.SV.W.0005.240305T1107Z-240305T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
507 AM CST Tue Mar 5 2024

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Crawford County in northwestern Arkansas...
  Southeastern Adair County in northeastern Oklahoma...

* Until 530 AM CST.

* At 507 AM CST, severe thunderstorms were located along a line
  extending from 6 miles west of Natural Dam to 2 miles east of
  Short, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Cedarville...                     Natural Dam...
  Rudy...                           Figure Five...
  Lee Creek...                      Uniontown...

This includes Interstate 49 between mile markers 23 and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3552 9445 3564 9448 3564 9452 3572 9455
      3574 9426 3551 9417
TIME...MOT...LOC 1107Z 265DEG 22KT 3564 9451 3558 9444 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
032 
WWUS54 KTSA 051115
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
515 AM CST Tue Mar 5 2024

OKC001-051125-
/O.CAN.KTSA.SV.W.0005.000000T0000Z-240305T1130Z/
Adair OK-
515 AM CST Tue Mar 5 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3555 9443 3563 9447 3571 9449 3574 9426
      3556 9419
TIME...MOT...LOC 1115Z 261DEG 26KT 3563 9437 

$$

ARC033-051130-
/O.CON.KTSA.SV.W.0005.000000T0000Z-240305T1130Z/
Crawford AR-
515 AM CST Tue Mar 5 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR NORTHWESTERN CRAWFORD COUNTY...

At 515 AM CST, a severe thunderstorm was located over Natural Dam,
moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Cedarville...                     Natural Dam...
Lee Creek...                      Uniontown...

This includes Interstate 49 between mile markers 26 and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3555 9443 3563 9447 3571 9449 3574 9426
      3556 9419
TIME...MOT...LOC 1115Z 261DEG 26KT 3563 9437 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:30 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 5, 2:30 AM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
230 AM CST Tue Mar 5 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 230 AM CST Tue Mar 5 2024

Early this morning, a cold front is located near a KJLN-KMKO-KMLC line
with isolated showers and storms in the vicinity of the boundary across
southeast Oklahoma into western Arkansas. This boundary is expected to
slowly sag to the southeast across the remainder of the area as we move
through the morning hours. The potential for isolated to scattered showers
and storms will continue near the boundary into the afternoon hours. A few
storms could become strong to marginally severe with hail to the size of
quarters and strong gusty winds the concern. While temperatures will be
cooler behind the front today, readings will continue to be above normal
for this time of year.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 230 AM CST Tue Mar 5 2024

Quiet weather is anticipated across eastern Oklahoma and western Arkansas
Tonight into Wednesday as high pressure prevails in the wake of the departing
cold front. The chances of showers and storms pick back up Wednesday night and
Thursday as isentropic lift increases ahead of the next storm system. The potential
for showers and storms will remain high Thursday night into Friday as a cold front
slowly moves through the region. The chances of showers and storms will taper off
from west to east Friday night into Saturday morning as the associated mid-level
shortwave moves across the area. 1 to 2 inch rainfall amounts will be fairly
common across the area late this week with locally higher amounts possible.

Temperatures are expected to be slightly below normal Saturday as high pressure
builds into the area behind the cold front. A warming trends ensues on Sunday
and continues into early next week as the surface highs shifts to the east,
resulting in a southerly low level flow over the region.

&&

.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Mon Mar 4 2024

VFR conditions will prevail through the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  45  71  55 /  10   0  10  60
FSM   77  50  74  55 /  40  10  10  50
MLC   73  48  74  57 /  20  10  10  50
BVO   67  39  70  50 /   0   0  10  60
FYV   72  43  72  50 /  30  10  10  50
BYV   68  46  68  52 /  30  10  10  30
MKO   69  46  71  55 /  10  10  10  50
MIO   62  43  68  53 /   0   0  10  50
F10   69  46  71  56 /  10  10  10  50
HHW   77  51  73  57 /  30  10  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...05
Hazardous weather outlook, Mar 5, 4:30 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
430 AM CST Tue Mar 5 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
430 AM CST Tue Mar 5 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms will continue across southeast
Oklahoma into western Arkansas into this afternoon as a cold front
slowly moves through the area. A few of the storms could become
severe with large hail the main concern. Locally heavy rain will also
be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY AND MONDAY...No Hazards.

EXTENDED DISCUSSION...

The potential for showers and storms will increase Wednesday and continue into
Saturday morning as the weather pattern becomes more active across the
area. Rainfall amounts of 1 to 2 inches will be common with locally higher
amounts possible. Some of the storms could also be strong to severe during
this time.

Dry weather returns Saturday afternoon and continues into early next week
with a gradual warming trend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 5, 2:31 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 AM CST Tue Mar 5 2024

ARZ011-050900-
Madison AR-
231 AM CST Tue Mar 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON COUNTY
THROUGH 300 AM CST...

At 231 AM CST, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Boston, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pettigrew...                      Boston...
Red Star...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3591 9351 3588 9351 3588 9352 3583 9353
      3582 9352 3576 9352 3577 9368 3586 9368
      3593 9349
TIME...MOT...LOC 0831Z 253DEG 17KT 3581 9356

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 5, 4:08 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
408 AM CST Tue Mar 5 2024

ARZ010-OKZ068>070-072>074-051045-
Washington AR-Haskell OK-Adair OK-Pittsburg OK-Muskogee OK-
Sequoyah OK-Cherokee OK-
408 AM CST Tue Mar 5 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WASHINGTON...CENTRAL
HASKELL...WESTERN SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN
CHEROKEE...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
THROUGH 445 AM CST...

At 408 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Adair State Park to near
Lake Tenkiller State Park to 2 miles north of Enterprise. Movement
was east at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Fayetteville...                   Sallisaw...
Stilwell...                       Stigler...
Prairie Grove...                  West Fork...
Lincoln...                        Warner...
Vian...                           Greenland...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Whitefield...                     Marble City...
Tamaha...                         Adair State Park...
Brushy...                         Greenleaf State Park...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 276 and 306.
 Interstate 49 between mile markers 54 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 9444 3576 9449 3573 9449 3515 9511
      3508 9564 3533 9540 3530 9536 3529 9535
      3542 9535 3562 9526 3597 9462 3602 9409
TIME...MOT...LOC 1008Z 266DEG 21KT 3587 9457 3560 9505 3526 9538

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 5, 4:45 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 AM CST Tue Mar 5 2024

ARZ010-019-OKZ068-069-072-051115-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
445 AM CST Tue Mar 5 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON...NORTHERN SEQUOYAH...SOUTHERN ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES THROUGH 515 AM CST...

At 445 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Stilwell to 4 miles southeast of Bunch to 3
miles northeast of Tamaha. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Natural Dam...                    Marble City...
Adair State Park...               Brushy...
Strickler...                      Maryetta...
Brushy Lake State Park...         Bunch...
Short...                          Clyde...
Mc Key...                         Canehill...
Uniontown...                      Hogeye...
Odell...                          Morrow...

This includes Interstate 40 in Oklahoma between mile markers 298 and
311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3547 9450 3539 9490 3540 9490 3539 9493
      3541 9495 3541 9498 3586 9477 3596 9420
TIME...MOT...LOC 1045Z 249DEG 28KT 3580 9461 3565 9470 3542 9492

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:08 AM CSTSpecial Weather StatementTSAAdair, Haskell, Sequoyah37 min
Mar 5, 4:21 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah24 min
Mar 5, 4:45 AM CSTSpecial Weather StatementTSASequoyah30 min
Mar 5, 2:31 AM CSTSpecial Weather StatementTSAMadison29 min
Mar 5, 5:18 AM CSTSpecial Weather StatementTSACrawford27 min
Mar 5, 5:29 AM CSTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington46 min
Mar 5, 5:49 AM CSTSpecial Weather StatementTSACrawford26 min
Mar 5, 6:12 AM CSTSpecial Weather StatementTSAFranklin48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.